MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 3; CEMENTLESS HIP STEM
Model Number 01.18.143
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 6-jul-2020: lot 135044: (b)(4) items manufactured and released on 6-dec-2013.Expiration date: 31.10.2018.(b)(4) piece resterilized and released on 26.08.2016.Expiration date: 04.07.2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any other similar reported event since 2016.Additional implant involved: liner: cc e cc light 01.26.3244hct flat pe hc liner ø 32 / e (k103352) lot.136290.Batch review performed by medacta regulatory affairs department on 6-jul-2020: lot 136290: (b)(4) items manufactured and released on 12-feb-2014.Expiration date: 31.12.2018.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any other similar reported event since 2016.Preliminary investigation performed by r&d project manager: implants covered in biological fluids.Residual bone on distal stem.From preliminary visual analysis it is not possible to evaluate the possible root causes of the loosening.Clincal evaluation performed by medical affairs manager: partial hip (stem, head and liner) revision performed 6.5 years after cementless total hip arthroplasty in an elderly patient ((b)(6) year old).Bone formation is visible on the explanted stem surface.Images provided don't allow a proper clinical evaluation.No conclusion can be drawn on the basis of available information.
 
Event or Problem Description
Revision surgery performed after 6 years from the primary surgery (exact primary date is unknown, we know that it was performed in 2014) due to stem loosening (proximally) and suspicion of cup loosening.During the revision, the stem and liner were revised and the cup remains in place as it was well fixed.The liner 32mm was causing an impingement with the primary stem and it was revised to 36mme.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10307108
Report Number3005180920-2020-00441
Device Sequence Number824922
Product Code LZO
UDI-Device Identifier07630030804199
UDI-Public07630030804199
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number01.18.143
Device Catalogue Number01.18.143
Device Lot Number135044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight80